Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 119, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 21, 2012, 3:51 PM CDT for Desha County, Drew County, Lincoln County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2012, 3:51 PM CDT (20:51 UTC)
- Expired
- May 21, 2012, 4:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Desha County, AR, Drew County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 132 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:44 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 21, 2:44 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 244 PM CDT MON MAY 21 2012 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT CLEAR CONDITIONS...ASSOCIATED WITH A DRIER...MORE STABLE AIR MASS...ARE NOTED WITH CURRENT SATELLITE IMAGERY...ACROSS THE NORTHERN THIRD OF THE STATE. WIDELY SCATTERED...SINGLE CONVECTIVE CELLS HAVE FORMED ACROSS SOUTHEAST SECTIONS OF THE FORECAST AREA. EXPECT THESE CELLS DISSIPATE/CLEAR THE CWA BY 01Z. OTHERWISE...DRY CONDITIONS ARE EXPECTED DURING THE REST OF THIS PERIOD. A SHORT WAVELENGTH...BUT PRONOUNCED MID LEVEL RIDGE WILL DEVELOP ACROSS THE MID SOUTH...TO THE OHIO VALLEY...AND WILL PROMOTE ABOVE NORMAL TEMPERATURES. && .LONG TERM...FRIDAY THROUGH MONDAY UPPER LEVEL AND SURFACE HIGH PRESSURE RIDGING WILL BE THE DOMINATE WEATHER FEATURE IN THE EXTENDED FORECAST. THIS WILL BRING MOSTLY DRY...HOT AND HUMID WEATHER. TEMPERATURES WILL BE AROUND 90 DEGREES TO THE LOWER 90S OVERALL...WITH SOME LOCATIONS SEEING THE MID 90S FRIDAY AND OVER THE WEEKEND. A VERY ISOLATED SHOWER OR THUNDERSTORM MAY BE SEEN OVER AR DURING THE MAX DAY TIME HEATING PERIOD...BUT OVERALL UNCERTAINTY IS VERY LOW AND WILL BE LEFT OUT OF THE FORECAST. HEAT INDEX VALUES WILL HAVE TO BE MONITORED AS THEY ALSO REACH THE 90S. EARLY NEXT WEEK...MODELS ARE HINTING THAT THE WESTERN TO UPPER PART OF THE RIDGE MAY WEAKEN A BIT AS THE OVERALL RIDGING MOVES TO THE EAST AND A SYSTEM TRIES TO REACH PARTS OF THE EASTERN PLAINS. THIS WOULD BE IN THE 7 TO 8 DAY FORECAST PERIOD AND ALSO DUE TO THE UNCERTAINTY OF CONVECTION IT WILL NOT BE INDICATED IN THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 50 79 53 84 / 10 0 0 0 CAMDEN AR 56 83 54 88 / 30 0 0 0 HARRISON AR 47 78 53 85 / 10 0 0 10 HOT SPRINGS AR 53 82 55 87 / 10 0 0 0 LITTLE ROCK AR 55 81 57 86 / 10 0 0 0 MONTICELLO AR 57 82 57 88 / 20 0 0 0 MOUNT IDA AR 50 82 54 87 / 10 0 0 0 MOUNTAIN HOME AR 48 79 52 85 / 10 0 0 10 NEWPORT AR 52 79 55 85 / 10 0 0 0 PINE BLUFF AR 57 80 57 87 / 20 0 0 0 RUSSELLVILLE AR 50 81 54 86 / 10 0 0 0 SEARCY AR 52 79 53 84 / 10 0 0 0 STUTTGART AR 56 80 59 85 / 20 0 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...55 / LONG TERM...59
Hazardous weather outlook, May 21, 9:00 AM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 900 AM CDT MON MAY 21 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 900 AM CDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE STATE TODAY AND TONIGHT. THIS FRONT WILL DEVELOP SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAINLY OVER CENTRAL AND SOUTHERN ARKANSAS. AN ISOLATED STRONG TO SEVERE STORM MAY DEVELOP...WITH HAIL...GUSTY WINDS...AND LOCALLY HEAVY RAINFALL THE MAIN THREATS. THE SEVERE POTENTIAL IS LOW TODAY AND MAINLY OVER SOUTHERN ARKANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH PRESSURE WILL FOLLOW THE COLD FRONT...AND THIS WILL BRING A PROLONGED PERIOD OF HOT AND DRY CONDITIONS...WITH HIGHS IN THE LOWER TO MID 90S BY MID WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58/59
In the hours before
Special weather statement, May 21, 2:41 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 241 PM CDT MON MAY 21 2012 ARZ056-057-064-065-212025- ARKANSAS AR-DESHA AR-JEFFERSON AR-LINCOLN AR- 241 PM CDT MON MAY 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN...SOUTHEASTERN JEFFERSON...WESTERN DESHA AND SOUTHERN ARKANSAS COUNTIES UNTIL 330 PM CDT... AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ENGLISH LAKE...OR 20 MILES NORTHEAST OF STAR CITY...MOVING SOUTHEAST AT 25 MPH. SMALL HAIL FROM PEA TO DIME SIZE IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... DUMAS... WOODVILLE... WHITEFIELD... MORGAN PT REC AREA... MITCHELLVILLE... MILLS... LITTLE BAYOU METO PARK... LINWOOD... LANGFORD... GRADY... GOULD... ENGLISH LAKE... DOUGLAS... BACK GATE... VARNER... SWAN LAKE... STAPLE... SARASSA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3392 9126 3380 9159 3415 9183 3425 9147 TIME...MOT...LOC 1940Z 336DEG 21KT 3413 9160 /59
Special weather statement, May 21, 3:45 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 345 PM CDT MON MAY 21 2012 ARZ064-065-069-212115- DESHA AR-DREW AR-LINCOLN AR- 345 PM CDT MON MAY 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN... NORTHEASTERN DREW AND SOUTHWESTERN DESHA COUNTIES UNTIL 415 PM CDT... AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WILBORN BRAKE...OR 5 MILES SOUTHWEST OF DUMAS...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ROHWER... DUMAS... WINCHESTER... TILLAR... OMEGA... MITCHELLVILLE... KELSO... YUKON... REED... PICKENS... MCARTHUR... GOURD... WILBORN BRAKE... TROTTERS BRAKE... TILLAR BRAKE... TILLAR ARPT... SECTION BRAKE... REEDVILLE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3380 9119 3357 9146 3381 9164 3394 9152 TIME...MOT...LOC 2046Z 315DEG 18KT 3380 9152 227
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:10 PM CDT | Special Weather Statement | LZK | Searcy | 30 min |
| May 21, 2:41 PM CDT | Special Weather Statement | LZK | Lincoln | 44 min |
| May 21, 3:24 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew, Lincoln | 12 min |
| May 21, 3:45 PM CDT | Special Weather Statement | LZK | Desha | 30 min |
| May 21, 4:15 PM CDT | Special Weather Statement | LZK | Bradley | 45 min |
| May 21, 4:21 PM CDT | Special Weather Statement | LZK | Desha | 29 min |
| May 21, 4:22 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 21 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.